Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Running out of oxycodone 3 days early

advertisement
24

Comments

  • HomieOC22 said:
    Taren said:
    One more question, Has this been the only month you have taken more than prescribed? Having to go on your business trip caused an increase in your pain? Maybe he will be understanding, as long as you have a clean slate there and no dings against you.
    I;ve been with him for only 4 months, and yes.. this is the only time ive n never taken more then prescribed except this one time.. I just don't know if i should keep quiet and deal with withdrawls since now that im on the patch taking more then prescribed isn't gonna be a issue anymore. HELP ):
  • sandisandi Posts: 6,269
    edited 05/05/2014 - 4:37 AM
    If I recall correctly, this situation has occurred before with you...taking more of your medication than prescribed, and running out early. Taking old medications is not permitted and you are well aware of that. We can not and will not encourage you to lie to your doctor or attempt to get around the prescribing directions that he gave you.
    You have the same contract that every other patient has in pain management which gives you clear instructions about what to do when you are having issues with the medications not working......call the doctor for instructions.

    http://www.spine-health.com/forum/treatment/pain-medications/dos-and-donts-pain-management
  • advertisement
  • HomieOC22 said:
    nono im still allowed to take 4 a day.. but if the patche is helping the next time i see him which is today i know hes gonna lower it to 2 a day. Because he told me he understands that i[ll still need some oxycodone. WHat i ment was my pain relief with fentanyl is awesome when im able to take up to 4 oxycodone a day because

    there are days where i only need 2 and others i definetly need 4 still even with the patch. Sometimes the patch doesnt seem to work. Every other day i need atleast 4 oxy because when you switch patch it takes like 12 hours to work for me
    I call bull.........there is no way that once you have been on the patch , and you are changing it as directed that it suddenly takes 12 hours to kick back in.......you have a constant level of fentanyl in your bloodstream so you are making excuses. Go ahead, and take the morphine , and tell your doctor that you are taking extra oxycodone.
  • HomieOC22HHomieOC22 Posts: 16
    edited 05/05/2014 - 4:44 AM
    sandi said:
    HomieOC22 said:
    nono im still allowed to take 4 a day.. but if the patche is helping the next time i see him which is today i know hes gonna lower it to 2 a day. Because he told me he understands that i[ll still need some oxycodone. WHat i ment was my pain relief with fentanyl is awesome when im able to take up to 4 oxycodone a day because

    there are days where i only need 2 and others i definetly need 4 still even with the patch. Sometimes the patch doesnt seem to work. Every other day i need atleast 4 oxy because when you switch patch it takes like 12 hours to work for me


    I call bull.........there is no way that once you have been on the patch , and you are changing it as directed that it suddenly takes 12 hours to kick back in.......you have a constant level of fentanyl in your bloodstream so you are making excuses. Go ahead, and take the morphine , and tell your doctor that you are taking extra oxycodone.

    why should i tell him? He might screw me over. Ive only been with him for 4 months. and the patch wears off after a day for me it doesnt even work a full 2 days.
  • dilaurodilauro ConnecticutPosts: 13,135
    edited 05/05/2014 - 4:48 AM
    Yes, you should be telling your doctor you took extra and that you will now be running short. Honest communications is the most important part of a relationship a doctor and a patient.

    When a prescription is written such as Take 2 every 6 hours
    Does not mean that taking 3 every 6 hours is wrong. The doctor wrote a script for a specific objective. With the additional pain and other things you were doing, a call to the doctor would have been the best bet. Even if a doctor is not available, every doctor in the country has a back up for off hour or vacation times

    There have been times, when my doctor after contacting her, said ok, take an extra pill but space it at least 8 hours apart.

    Communications
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • advertisement
  • HomieOC22 said:
    sandi said:
    HomieOC22 said:
    nono im still allowed to take 4 a day.. but if the patche is helping the next time i see him which is today i know hes gonna lower it to 2 a day. Because he told me he understands that i[ll still need some oxycodone. WHat i ment was my pain relief with fentanyl is awesome when im able to take up to 4 oxycodone a day because

    there are days where i only need 2 and others i definetly need 4 still even with the patch. Sometimes the patch doesnt seem to work. Every other day i need atleast 4 oxy because when you switch patch it takes like 12 hours to work for me


    I call bull.........there is no way that once you have been on the patch , and you are changing it as directed that it suddenly takes 12 hours to kick back in.......you have a constant level of fentanyl in your bloodstream so you are making excuses. Go ahead, and take the morphine , and tell your doctor that you are taking extra oxycodone.

    why should i tell him? He might screw me over. Ive only been with him for 4 months. and the patch wears off after a day for me it doesnt even work a full 2 days.

    He isn't the one who "screwed " you over, YOU did.......and the patch does NOT wear off after a day, that argument is not going to fly, not here and not with your doctor.
  • sandi said:
    HomieOC22 said:
    sandi said:
    HomieOC22 said:
    nono im still allowed to take 4 a day.. but if the patche is helping the next time i see him which is today i know hes gonna lower it to 2 a day. Because he told me he understands that i[ll still need some oxycodone. WHat i ment was my pain relief with fentanyl is awesome when im able to take up to 4 oxycodone a day because

    there are days where i only need 2 and others i definetly need 4 still even with the patch. Sometimes the patch doesnt seem to work. Every other day i need atleast 4 oxy because when you switch patch it takes like 12 hours to work for me


    I call bull.........there is no way that once you have been on the patch , and you are changing it as directed that it suddenly takes 12 hours to kick back in.......you have a constant level of fentanyl in your bloodstream so you are making excuses. Go ahead, and take the morphine , and tell your doctor that you are taking extra oxycodone.

    why should i tell him? He might screw me over. Ive only been with him for 4 months. and the patch wears off after a day for me it doesnt even work a full 2 days.

    He isn't the one who "screwed " you over, YOU did.......and the patch does NOT wear off after a day, that argument is not going to fly, not here and not with your doctor.
    lol it seriously does wear off after a day.... maybe my body aborbs stuff diffrently? Why would i be making this up?? wow
  • to fly that excuse with your doctor and see what he tells you......good luck with that.
  • dilaurodilauro ConnecticutPosts: 13,135
    I get the impression that you ( homieOC22) did not feel or want to tell your doctor about anything you did that was not agreed to between the both of you.
    You can take that path, but I can tell you, it will come back to haunt you.

    When it comes to narcotic medications, everyone is watching to make sure that there are no "Opps" or "Well, I had a bad day, so" It works between the Doctors, the patients , the pharmacist and when necessary the DEA.

    If I had some real pain, I would do everything to keep in tune with everyone.
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences 
  • sandi said:
    to fly that excuse with your doctor and see what he tells you......good luck with that.
    it seriously doesnt work as well after a day.. it works but not as well as the first day.. he prescribed it for every 48 hours because he said it tends to only last that long for high tolerant patients like me
advertisement
Sign In or Register to comment.